MAUDE Adverse Event Report: VASCUTEK LTD. GELWEAVE; GELWEAVE COSELLI GRAFT

VASCUTEK LTD. GELWEAVE; GELWEAVE COSELLI GRAFT
Catalog Number 732410108/8S4-J
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1888 - partial oozing from the main body and branches of the graft and postoperative infection: impact code: 4613- blood loss- hydrofit was then used to stop oozing.Device problem code : 1354 - leakage - event reported as blood oozing from the main body and branches of the graft component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 4110 - trend analysis: a 4-year review of similar complaints gelweave sales jan 21 - oct 24 vs gelweave blood oozing.Body events jan 21 - nov 24 gave an occurrence rate of <0.001% no trend requiring action has been identified.4111 - communication interview: additional information has been requested.3331 - analysis of production records: full batch review performed from base fabric to finished product which showed the device was manufactured to specification.4117 - device not returned: device remains implanted.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available as investigation is ongoing.
 
Event or Problem Description
(operation type: thoracoabdominal aortic replacementevent) event reported as partial oozing from the main body and branches of the graft and postoperative infection: when the chest was reopened and thoracoabdominal aortic replacement was performed using the gelweave coselli graft, partial oozing was noted from the surface of the main body and branches of the graft.As the oozing was from some spots rather than the entire graft, the surgeon indicated that the gelatine may be uneven.Hydrofit was then used to stop oozing.After the surgery, the patient became infected and is still hospitalized.
 
Event or Problem Description
(operation type: thoracoabdominal aortic replacement event) event reported as partial oozing from the main body and branches of the graft and postoperative infection: when the chest was reopened and thoracoabdominal aortic replacement was performed using the gelweave coselli graft, partial oozing was noted from the surface of the main body and branches of the graft.As the oozing was from some spots rather than the entire graft, the surgeon indicated that the gelatine may be uneven.Hydrofit was then used to stop oozing.After the surgery, the patient became infected and is still hospitalized.This report is being submitted as follow up #1 for manufacturing report: 9612515-2024-00082 to provide event closure information for tag0105.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1888 - partial oozing from the main body and branches of the graft and postoperative infection: impact code: 4613- blood loss- hydrofit was then used to stop oozing.Device problem code: 1354- leakage - event reported as blood oozing from the main body and branches of the graft.Component code: 4755- part/component/sub-assembly term not applicable.Type of investigation: 4110- trend analysis: a 4-year review of similar complaints gelweave sales jan 21 - oct 24 vs gelweave blood oozing.Body events jan 21 - nov 24 gave an occurrence rate of (b)(4) no trend requiring action has been identified.4111- communication interview: additional information has been requested.3331- analysis of production records: full batch review performed from base fabric to finished product which showed the device was manufactured to specification.4117- device not returned: device remains implanted.Investigation findings: 213- no device problem found.4248- usage problem identified - ifu was not followed.Investigation conclusion: 67- no device problem found - on review of the retained manufacturing and quality records the device was manufactured to specification.Endotoxin, bioburden and environmental monitoring records for this period of manufacture were reviewed and showed no issues.Mrsa (methicillin-resistant staphylococcus aureus) has not been detected in any microbial testing of tag products, nor in any environmental monitoring or cleanroom areas.The sterilisation process used for tag products is eo (ethylene oxide) sterilisation, which is highly effective in eliminating mrsa.18- cause traced to user / failure to follow instructions- additional information received on 17 dec 24 from the site confirmed the device was not pre-soaked as per ifu, this step helps reduce leakage in the graft.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE COSELLI GRAFT
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key20877455
Report Number9612515-2024-00082
Device Sequence Number18105693
Product Code DSY
UDI-Device Identifier05037881107233
UDI-Public05037881107233
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number732410108/8S4-J
Device Lot Number25455205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown